| Model Number |
PAPS3 |
| Medical Device Problem Code |
Suction Failure (4039)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/15/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra engine canister (canister), a penumbra engine (engine) and a penumbra system jet7 reperfusion catheter (jet7).During the procedure, the canister was placed onto the engine and then the jet7 was connected to the engine.Afterwards, aspiration was initiated; however, no aspiration was felt coming from the distal tip of the jet7.Subsequently, it was noticed that the canister was not holding pressure even though all four indicator lights illuminated on the engine.Therefore, the canister was removed.The procedure was completed using a new canister, the same engine and the same jet7.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received indicated that the device was disposed of and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.